Limits...
Docetaxel-induced palmoplantar erythrodysesthesia syndrome and long-lasting multiple nail changes.

Akoglu G - Indian J Pharmacol (2014 Mar-Apr)

Bottom Line: Palmoplantar erythrodysesthesia syndrome (PPES) and nail changes are common presentations of cutaneous toxicity of docetaxel chemotherapy, which deteriorate the quality of life of patients.Herein, we describe a female patient who developed PPES and multiple nail changes due to docetaxel treatment for infiltrative ductal carcinoma.Cold application and elevation of extremities during docetaxel infusion, potent topical steroids and oral pyridoxine increased the tolerance to chemotherapy and provided regression of painful cutaneous lesions without cessation of the treatment.

View Article: PubMed Central - PubMed

Affiliation: Dermatology Clinic, Ankara Halil Sivgin Cubuk State Hospital, Ankara, Turkey.

ABSTRACT
Palmoplantar erythrodysesthesia syndrome (PPES) and nail changes are common presentations of cutaneous toxicity of docetaxel chemotherapy, which deteriorate the quality of life of patients. Herein, we describe a female patient who developed PPES and multiple nail changes due to docetaxel treatment for infiltrative ductal carcinoma. Cold application and elevation of extremities during docetaxel infusion, potent topical steroids and oral pyridoxine increased the tolerance to chemotherapy and provided regression of painful cutaneous lesions without cessation of the treatment.

Show MeSH

Related in: MedlinePlus

(a and b) Palmoplantar erythema, desquamation and fissuring
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3987196&req=5

Figure 1: (a and b) Palmoplantar erythema, desquamation and fissuring

Mentions: Examination of the patient revealed palmoplantar erythema, tenderness, desquamation and onycholysis of the second fingernail of the right hand [Figure 1a and b]. The patient had noticed onycholysis after the first cycle; palmoplantar erythema had emerged 1 week after the second cycle of docetaxel CT. Examination of the feet for fungal infection was negative. The laboratory examinations including complete blood count, liver and kidney functions tests were within normal limits except higher total cholesterol and low density lipoprotein levels (270 mg/dl and 199 mg/dl, respectively). Whole-body bone scintigraphy, abdominal ultrasonography and electromyography were normal.


Docetaxel-induced palmoplantar erythrodysesthesia syndrome and long-lasting multiple nail changes.

Akoglu G - Indian J Pharmacol (2014 Mar-Apr)

(a and b) Palmoplantar erythema, desquamation and fissuring
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3987196&req=5

Figure 1: (a and b) Palmoplantar erythema, desquamation and fissuring
Mentions: Examination of the patient revealed palmoplantar erythema, tenderness, desquamation and onycholysis of the second fingernail of the right hand [Figure 1a and b]. The patient had noticed onycholysis after the first cycle; palmoplantar erythema had emerged 1 week after the second cycle of docetaxel CT. Examination of the feet for fungal infection was negative. The laboratory examinations including complete blood count, liver and kidney functions tests were within normal limits except higher total cholesterol and low density lipoprotein levels (270 mg/dl and 199 mg/dl, respectively). Whole-body bone scintigraphy, abdominal ultrasonography and electromyography were normal.

Bottom Line: Palmoplantar erythrodysesthesia syndrome (PPES) and nail changes are common presentations of cutaneous toxicity of docetaxel chemotherapy, which deteriorate the quality of life of patients.Herein, we describe a female patient who developed PPES and multiple nail changes due to docetaxel treatment for infiltrative ductal carcinoma.Cold application and elevation of extremities during docetaxel infusion, potent topical steroids and oral pyridoxine increased the tolerance to chemotherapy and provided regression of painful cutaneous lesions without cessation of the treatment.

View Article: PubMed Central - PubMed

Affiliation: Dermatology Clinic, Ankara Halil Sivgin Cubuk State Hospital, Ankara, Turkey.

ABSTRACT
Palmoplantar erythrodysesthesia syndrome (PPES) and nail changes are common presentations of cutaneous toxicity of docetaxel chemotherapy, which deteriorate the quality of life of patients. Herein, we describe a female patient who developed PPES and multiple nail changes due to docetaxel treatment for infiltrative ductal carcinoma. Cold application and elevation of extremities during docetaxel infusion, potent topical steroids and oral pyridoxine increased the tolerance to chemotherapy and provided regression of painful cutaneous lesions without cessation of the treatment.

Show MeSH
Related in: MedlinePlus